MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP*2 POLY TIB COMP IMPACTOR; KNEE INSTRUMENT : IMPACTORS

DEPUY ORTHOPAEDICS INC US SP*2 POLY TIB COMP IMPACTOR; KNEE INSTRUMENT : IMPACTORS
Model Number 96-6385
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the returned device cannot confirm the cracked condition, however the investigation revealed the poly impaction head component was broken in 2 pieces.The broken part was returned.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.No device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device was received for examination, therefore the reported event could not be confirmed.The investigation could not draw any conclusions about the current reported event without the device to examine.Based on the inability to determine a root cause, a need for corrective action is not indicated.Monitor complaints through (b)(6).Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Re-open it was reported that the sigma impactor cracked.No surgical delay.The device associated with this report was returned to depuy synthes for evaluation.Visual examination of the returned device revealed the poly impaction head component was broken in 2 pieces.The nylon impaction head is shaded yellow indicating numerous decontamination cycles and heavy usage.The 966385 sp*2 poly tib comp impactor is designed to have the 966388 tib tray impactor celcon replacement component replaced after heavy usage/impacts.The current complaint sample suggests the impactor head component has not been replaced after heavy usage and has reached the end of its useful life.After a visual inspection per guidance provided in wi (b)(4) | rev:3, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.The overall complaint was confirmed as the observed condition of the sp*2 poly tib comp impactor associated with this complaint would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code for this device is not a finished goods lot number.A-8081228 - (b)(6) 2022 device received, edited.(b)(4): unrecognized number added qty changed from 0 to 1; not available to available.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the sigma impactor cracked.No surgical delay.

Common Device Name
KNEE INSTRUMENT : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr
warsaw, IN 46580
3035526892
MDR Report Key16061639
Report Number1818910-2022-26199
Device Sequence Number13955499
Product Code HWA
UDI-Device Identifier10603295248279
UDI-Public10603295248279
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6385
Device Catalogue Number966385
Device Lot NumberJ1204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Initial Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown